Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 110, NWS Lake Charles, LA

November 22, 2011

NWS Lake Charles, LA issued this small craft advisory at Nov 22, 2011, 5:49 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2011, 5:49 PM CST (23:49 UTC)
Expired
Nov 23, 2011, 4:09 AM CST
In force
10 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WHUS74 KLCH 222349
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 PM CST TUE NOV 22 2011

...STRONG NORTHERLY WINDS BEHIND DEPARTED FRONT...

.COOL POST-FRONTAL AIR SLIDING OVER RELATIVELY WARM WATER WILL
MAKE FOR GUSTY NORTHERLY WINDS TONIGHT. 

GMZ450-452-455-470-472-475-231200-
/O.NEW.KLCH.SC.Y.0110.111122T2349Z-111123T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
549 PM CST TUE NOV 22 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. 


* WINDS AND SEAS: NORTH WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
228 
WHUS74 KLCH 231009
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 AM CST WED NOV 23 2011


GMZ450-452-455-470-472-475-231115-
/O.CAN.KLCH.SC.Y.0110.000000T0000Z-111123T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
409 AM CST WED NOV 23 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 4:32 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Nov 22, 4:32 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
432 PM CST TUE NOV 22 2011

.DISCUSSION...
CDFNT CURRENTLY NEAR A KPOE TO KLCH LINE AND CONTINUING TO MAKE
STEADY PROGRESS TO THE EAST/SOUTHEAST. SCTD TO NUM SHOWERS/THUNDERSTORMS
CONTINUE TO AFFECT MAINLY SOUTHERN LOUISIANA AND THE GULF
WATERS...THUS WILL MAINTAIN HEALTHY POPS OVER THE LOWER
ATCHAFALAYA BASIN AND EASTERN HALF OR SO OF THE COASTAL WATERS
THROUGH THE EVENING HOURS AS THIS ACTIVITY CONTINUES TO HEAD OFF
TO THE EAST.

MAIN POST FRONTAL ISSUE TO CONTEND WITH IS CLOUD COVER. VISIBLE
SATELLITE IMAGERY THROUGH THE DAY HAS SHOWN STRATUS DECK OVER
CENTRAL/EASTERN TX/NORTHWEST LA TO BE QUITE PERSISTENT...THOUGH
SOME EROSION HAS OCCURRED WITH DAYTIME HEATING. NAM TIME
HEIGHTS/FCST SOUNDINGS REVEAL THE SHALLOW NATURE OF THE
FRONT...AND SHOW A NEARLY SATURATED AIRMASS BENEATH THE FRONTAL
INVERSION. THIS SHOULD RESULT IN THE STRATUS EXPANDING SOUTHWARD
AFTER DARK...IMPROVING TOMORROW WITH DAYTIME MIXING.

DRY AND SEASONAL WEATHER IS EXPECTED TO PREVAIL WEDNESDAY AND
THANKSGIVING DAY WITH HIGH PRESSURE AT THE SFC AND ALOFT BUILDING
IN FROM THE WEST.

RETURN FLOW WILL BEGIN TO SETUP LATE THURSDAY AS THE SFC HIGH
SHIFTS OFF TO THE EAST...THOUGH EXPECT THAT FRIDAY WILL REMAIN DRY
WITH HIGH PRESSURE STILL PREVAILING ALOFT. THIS IS EXPECTED TO
CHANGE FRIDAY NIGHT AS THE UPPER HIGH MOVES OFF TO THE EAST AND A
SIGNIFICANT UPPER TROF ENTERS THE CENTRAL CONUS.

THIS TROF IS FORECAST BY THE GLOBAL MODELS TO CUT OFF OVER THE
EAST/SOUTHEAST CONUS...AND SEND A STRONG COLD FRONT THROUGH THE
AREA ON SATURDAY. THERE ARE STILL SOME DIFFERENCES IN THE PROGGED
UPPER AIR AND SFC PATTERN BETWEEN THE GLOBAL MODELS...AND FROM RUN
TO RUN WITHIN THE SAME MODEL. HOWEVER...THERE IS ENOUGH OF A
CONSENSUS AND CONTINUITY TO WARRANT THE LIKELY POPS INTRODUCED BY
THE PREVIOUS SHIFT...SO THESE WERE RETAINED ALTHOUGH THE
TIMING/ORIENTATION WAS ADJUSTED A BIT.

IN THE WAKE OF THIS FRONT...A COLD AND DRY CONTINENTAL AIRMASS IS
EXPECTED TO PREVAIL INTO START OF THE FOLLOWING WEEK. HIGH
TEMPERATURES LOOK TO STRUGGLE TO GET OUT OF THE 50S WITH MORNING
LOWS IN THE 30S AND 40S.

13

&&

.MARINE...
SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL
CONTINUE TO ADVANCE EAST ACROSS THE COASTAL WATERS TONIGHT. A BRIEF
MODERATE OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF THE FRONT.
SMALL CRAFT EXERCISE CAUTION HAS BEEN HEADLINED THROUGH TOMORROW
MORNING FOR ALL BUT THE COASTAL LAKES AND BAYS. AN ONSHORE FLOW IS
EXPECTED TO DEVELOP THURSDAY NIGHT INTO FRIDAY...WITH A STRONG
FRONT EXPECTED TO MOVE THROUGH THE GULF WATERS SATURDAY.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  53  71  47  73 /  10   0   0   0
KBPT  53  72  49  73 /  10   0   0   0
KAEX  49  69  45  72 /  10   0   0   0
KLFT  57  71  48  73 /  50   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION FROM MIDNIGHT CST TONIGHT THROUGH
     WEDNESDAY MORNING FOR COASTAL WATERS FROM CAMERON LA TO
     HIGH ISLAND TX OUT 20 NM-COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA OUT 20 NM-COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM-WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
     WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Nov 22, 4:44 AM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
444 AM CST TUE NOV 22 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180-201-215-216-259>262-231200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
444 AM CST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWER AND THUNDERSTORM CHANCES WILL INCREASE GREATLY TODAY
ACROSS THE AREA AS A UPPER LEVEL TROUGH AND COLD FRONT MOVE ACROSS
THE REGION. SEVERE WEATHER MAY BE POSSIBLE...WITH WIND DAMAGE
LIKELY THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A COLD FRONT WILL BRING DRY AND COOLER WEATHER WEDNESDAY AND
THURSDAY. ANOTHER UPPER LEVEL TROUGH AND COLD FRONT WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE FRIDAY INTO
SATURDAY...WITH DRY AND COOLER CONDITIONS TO FOLLOW ON SUNDAY AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 8:31 AM CSTTornado WarningLCHVernon21 min
Nov 22, 9:30 AM CSTTornado WarningLCHAvoyelles, Evangeline, Rapides30 min
Nov 22, 7:31 AM CSTSpecial Weather StatementLCHTyler44 min
Nov 22, 8:10 AM CSTSpecial Weather StatementLCHJasper65 min

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.